feeling low is awful - I resisted going on anti depressants but once i did i felt alot better. You might need to talk to your GP - we need to do everything in our power to feel happy and we need some extra help to achieve that given what we have gone through. I am on a very mild dose of anti depressants and they have really helped lift my spirits and feel like I can imagine living happily again. I would try anti depressants before coming off the tamoxifen. x
I am feeling the same.
Feel like an old women and I am only 51!
Off work since surgery in May but since on Tamoxifen I have felt physically drained.Would like to return to 'normality' but feel so worn out all of the time.
It does not help that I am having painful nights because I have a frozen shoulder since the op and unable to have radiotherapy because of it.I am having another general anesthetic this month so it can be manipulated.Yes I did do my exercises and I have been told this is rare to happen.
Considering coming of tamox just to feel part of humanity again!
Getting to feel low in mood too.
I wish I'd found this discussion thread a few months ago! I have been back at work nearly 3 years and have been struggling with the side effects of tamoxifen and tiredness - I was so scared of loosing my job as I am the main earner, that I came off the tamoxifen in order to keep the pace at work.
to cut a long story short I have made some awful decisions at work and have probably done my career and self esteem much more damage by trying to keep up and deliver when i was too tired and depressed really.
my advice to everyone is take your time, keep putting yourself first. Its much better in the long run - for everyone.
I'm an SEN Teaching Assistant in a Primary school. I'm 45 years old. Diagnosed BC 2 years ago. Had to have 3 ops followed by chemo and rads. In the end off sick for a whole year. When I did go back it was through occupational health and my hours were built up gradually over a period of a few months until I was back to full time.
It is in the schools best interest to take advice from Occupational Health. (That's what I was told anyway)
I too am on Tamoxifen and earlier this year had to ask for my hours to be cut back to just mornings as I feel shattered and was finding by the afternoon session had less patience, also had the concentration of a gnat. I love my job but had to admit to myself that all day was just too much for me. It wasn't fair to me, the child I was working with or the other staff members as I've always given 100% and I could no longer do this.
I'm much happier just working the mornings. I can honestly say that by lunchtime I'm ready to go home. I work with children aged 4 -6 and you need your energy to keep up with them.
At the end of the day only we know ourselves how tired our bodies feel and it's good to listen to what our bodies are telling us.
Anyway hope you don't feel pressured into working more hours than you are ready for.
Think we've compared notes over Zoladex side effects before.
I'm now retired after trying to go back to work last summer after a year off for treatment. There was no OH for my company but there were HR guidelines. They (well my manager and an area manager) tried to make me decide what role I wanted and what hours etc before I went back and reduce my pay. I said there was no way I could know that til I went back and to cut a very long story short, I ended up contacting a union lady who was absolutely brilliant. She got me back on my current salary, using up my previous year's holiday allowance for the hours I wasn't working and told me if anything wasn't right, I had to walk out, ring her and it would be back to the negotiating table so to speak ! I'm such a quiet person and would never dreamed of using a union but it was so worth it. I did 2 half days a week at the start and only lasted 4 weeks it was so traumatic !
I'm 4 months into retirement now and it still feels very odd but deep down I know it has been the right thing. I feel very guilty and a failure about not being able to work (especially reading about all those people on here who do so much more than me in worse circumstances) but then I have to remember the pension fund doctors would never have given me retirement if they didn't think I was 'ill' enough - especially in these days of cutbacks and not having to pay out unless absolutely necessary! I must think about myself and use the retirement to make the most of things - positive mood at the mo !!
I really hope it all works out for you - you (and your family) are the most important thing in all this.
Hello, I am a primary school teacher too. I am newly diagnosed and will have my surgery in a couple of weeks time. I intend to stay in school until I go into hospital, I do not know when I will be returning to work, need to know the results first. Remember, teaching is very demanding work. Just want to say I am thinking of you, take care. I will post a message after I have had my surgery.
I am also a Primary school teacher, EYFS in the Nursery Class. Like you I have also been back just over a year, however I only work part time as I job share and so do 3 days a week.
Going back to work last year I went thro Occupational Health and my head seemed very keen to take on board what thay recommended.
Have you thought about asking advice from the union, I have always found the one I belong to very helpful.
I think you need to be kind to yourself, you know what you can and cannot manage, one step at a time, you take on too much too soon and the fall will be much harder, that is if you fall of course. The school should go with the recommendation of OH. The school should be supporting your phased return, YOU MUST NOT FEEL GUILTY, you do what is right for you.
Without boring you I am a teacher and have been off work since last winter, depression post primary bc and treatment. O.health, like you, have suggested a phased return next term all being well. I am beyond feeling guilty, we are all replacable and better that we take care of ourselves, then you can properly take care of your children at school.
All the best Alice
I'm signing in for another work related moan!
I have now been back at work about a year. I am primary school teacher. I am 33 and on Zoladex and tamoxifen. My main side effects are hot flushes and fatigue when I over do things. I recently significantly reduced my hours as I wasn't coping and was in tears most days as I was so over tired (very out of character).
I will soon be having a meeting with the headteacher to discuss options for the new school year. Occupational health have recommended to me that In September I work three 1/2 days and build up to five 1/2 days. Luckily the school do need someone to teach just mornings.
My concern is that I know the head would like me to do five 1/2 days straight away. I'm worried that if I do not do this that he will suggest I only teach 1/2 a day a week.
Do places of work have to follow advice given by occupational health?
I know we are covered by the DDA but do you have to except any reduction in hours?
I do feel guilty because I know this is turning into a long drawn out process and it is taking a lot longer than I and school hoped for me to recover. I'm worried that I am been unreasonable but on the other hand I realise that I will not be doing anyone any favours if I take on to much and it seems unfair if I have to finish working their because at some point I will feel well enough.
Any advice would be much appreciated.